Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 178, NWS State College, PA

September 12, 20137 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 12, 2013, 2:41 PM EDT for 7 counties in Pennsylvania. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2013, 2:41 PM EDT (18:41 UTC)
Expired
Sep 12, 2013, 3:45 PM EDT
In force
64 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Dauphin County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 61 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 3:15 PM EDTTSTM WND DMGBeavertown, PATREE DOWN
Sep 12, 3:25 PM EDTTSTM WND DMGLongfellow, PATREES DOWN ON BUTTON ROAD
Sep 12, 3:28 PM EDTTSTM WND DMGMilroy, PA
Sep 12, 3:34 PM EDTTSTM WND DMGThompsontown, PA
Sep 12, 3:35 PM EDTTSTM WND DMGKreamer, PATREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 12, 12:37 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WUUS51 KCTP 121841
SVRCTP
PAC027-043-067-087-099-109-119-121945-
/O.NEW.KCTP.SV.W.0178.130912T1841Z-130912T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
241 PM EDT THU SEP 12 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DAUPHIN COUNTY PENNSYLVANIA...
  JUNIATA COUNTY PENNSYLVANIA...
  MIFFLIN COUNTY PENNSYLVANIA...
  NORTHERN PERRY COUNTY PENNSYLVANIA...
  SNYDER COUNTY PENNSYLVANIA...
  SOUTHERN UNION COUNTY PENNSYLVANIA...
  SOUTHEASTERN CENTRE COUNTY PENNSYLVANIA...

* UNTIL 345 PM EDT

* AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR REEDSVILLE...MOVING EAST AT
  30 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS INCLUDED IN THE WARNING...
  LEWISTOWN...ALFARATA...AMITY HALL...BEAVER SPRINGS...BELLTOWN...
  BLACKLOG...BURNHAM...DUNCANNON...FREMONT...HONEY GROVE...
  ICKESBURG...LOYSVILLE...MCALISTERVILLE...MCCLURE...MEISERVILLE...
  MIDDLEBURG...MILLERSBURG...MILROY...MONTGOMERY FERRY AND NEW
  BLOOMFIELD.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
22/522...ROUTE 209...ROUTE 322...ROUTE 322/22...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4039 7770 4066 7771 4068 7768 4068 7770
      4070 7770 4072 7768 4072 7771 4079 7771
      4094 7692 4068 7689 4063 7695 4060 7692
      4061 7689 4036 7686
TIME...MOT...LOC 1841Z 257DEG 24KT 4069 7756

$$

FORECASTER: CERU
1 follow-up statement
736 
WWUS51 KCTP 121929
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
329 PM EDT THU SEP 12 2013

PAC027-087-121939-
/O.CAN.KCTP.SV.W.0178.000000T0000Z-130912T1945Z/
MIFFLIN PA-CENTRE PA-
329 PM EDT THU SEP 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRE AND MIFFLIN COUNTIES IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4039 7756 4068 7735 4069 7730 4069 7731
      4070 7733 4082 7725 4089 7715 4094 7692
      4068 7689 4063 7695 4060 7692 4061 7689
      4036 7686
TIME...MOT...LOC 1929Z 257DEG 24KT 4076 7715

$$

PAC043-067-099-109-119-121945-
/O.CON.KCTP.SV.W.0178.000000T0000Z-130912T1945Z/
DAUPHIN PA-JUNIATA PA-PERRY PA-SNYDER PA-UNION PA-
329 PM EDT THU SEP 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR UNION...SNYDER...PERRY...JUNIATA AND DAUPHIN COUNTIES...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEAVERTOWN...OR 12
MILES SOUTHWEST OF MIFFLINBURG...MOVING EAST AT 30 MPH.

LOCATIONS INCLUDED IN THE WARNING...
TROXELVILLE...PENNS CREEK...MIDDLEBURG...MEISERVILLE...MCCLURE...
KRATZERVILLE...FREMONT...BEAVER SPRINGS...SPRUCE HILL...RICHFIELD...
MCALISTERVILLE...NEWPORT...NEW BLOOMFIELD...MONTGOMERY FERRY...
ICKESBURG...DUNCANNON...AMITY HALL...MILLERSBURG...NEW BERLIN AND
FREEBURG.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
209...ROUTE 322/22...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4039 7756 4068 7735 4069 7730 4069 7731
      4070 7733 4082 7725 4089 7715 4094 7692
      4068 7689 4063 7695 4060 7692 4061 7689
      4036 7686
TIME...MOT...LOC 1929Z 257DEG 24KT 4076 7715

$$

FORECASTER: CERU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 11:13 AM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Sep 12, 11:13 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 AM EDT THU SEP 12 2013

.SYNOPSIS...
THE UNSEASONABLY WARM AND HUMID CONDITIONS OF THE PAST FEW DAYS
WILL END LATER TODAY AS A STRONG COLD FRONT CROSSES THE REGION.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH
LATE THIS AFTERNOON...AND SOME MAY PRODUCE STRONG TO LOCALLY
DAMAGING WIND GUSTS AND HAIL. ANOTHER TASTE OF FALL WILL ARRIVE IN
THE WAKE OF THIS FRONT. BELOW NORMAL TEMPERATURES ARE EXPECTED
FROM FRIDAY INTO THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
80S IN THE SC MTS SHOULD CONTINUE TO HEAT UP AS THE SKY HAS
CLEARED NICELY. EARLY CONVECTION IS NOW ALMOST OUT OF LANCASTER
COUNTY. THE HEATING SHOULD PUMP THE CAPES UP TO LEVELS JUST SHY OF
WED NUMBERS - BUT STILL WELL ABOVE 1500J/KG. FIRST COLD FRONT
WITH WIND SHIFT AND SLIGHT DIP IN DEW POINTS IS NOW ALMOST TO LAKE
ERIE...BUT PRECIP OUT AHEAD OF THE FRONT ALONG A MOISTURE BOUNDARY
WILL CONTINUE TO SLIDE EAST AND TINY CELLS ALREADY DEVELOPING IN
A PSEUDO-LINE JUST EAST OF THAT SHIELD OF RAIN. THESE CELLS ARE
ROUGHLY IN LINE WITH THE CONVECTION IN OH AND SHOULD CONGEAL INTO
A BIGGER AND MORE-COHERENT LINE OF STORMS SHORTLY. HRRR AND RUC
ARE IN AGREEMENT WITH THE GOING FCST ON TIMING. THEY DO INDICATE A
SECONDARY LINE -JUST BEHIND THE FIRST BY 30-60 MINS...BUT THIS IS
WAY TOO CUTE TO TRY AND PAINT IN 1 HR POP GRIDS. SO...WILL HOLD
THE LINE WITH THAT AND JUST KNOCK THE POPS A LITTLE HIGHER OVERALL
WITH HIGHER CONFIDENCE NOW VS EARLIER. SEVERITY OF THE STORMS IS
STILL LIKELY. SLIGHT RISK WAS EXPANDED EARLIER BY SPC - PROBABLY
WITH AN EYE TO TIMING AND CLEARING THAT IS OCCURRING. THE STORMS
SHOULD BE THROUGH IPT/UNV/AOO BEFORE SUNSET...AND OUT OF MDT/LNS
BY 9 PM. SOME SHOWERS MAY LINGER ALONG THE FAR EAST AND FAR SRN
TIER THRU MIDNIGHT...BUT THESE SHOULD BE WELL BEHIND THE BEST
MOISTURE AND HEATING.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM FRIDAY/...
5H TROF AXIS SWINGS ACROSS THE CENTRAL AND ERN GLAKS TONIGHT AND
SHARPENS AND SLOWS WHILE TRAVERSING CENTRAL PA ON FRIDAY AFTERNOON.
STRONG COLD ADVECTION AND MUCH DRIER AIR MASS REACHES INTO WESTERN
AND CENTRAL AREAS DURING THE AFTERNOON. SHOWERS WILL STILL BE
POSSIBLE IN THE TYPICAL NORTHWEST FLOW REGIME (FROM THE LAURELS
THROUGH THE NORTHWEST MOUNTAINS AND NORTHERN TIER COUNTIES)...BUT
QPF WILL BE LIGHT. AS PREVIOUSLY ADVERTISED...HIGHS ON FRIDAY WILL
STRUGGLE TO REACH THE MID TO UPPER 50S ACROSS THE NORTHWEST...
WITH LOWER TO MIDDLE 60S COMMON FOR HIGHS FROM THE CENTRAL
MOUNTAINS TO THE MIDDLE SUSQ RIVER VALLEY. THE SOUTH CENTRAL
MOUNTAINS AND LOWER SUSQ SHOULD SEE MAXES NEAR OR SLIGHTLY ABOVE
70F FRIDAY AFTERNOON...A FAR CRY FROM THE LOWER 90S SEEN TUESDAY
AND WEDNESDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE MAIN STORY OF THE EXTENDED IS A RETURN TO AUTUMN AS TEMPERATURES
DROP BACK TO WELL BELOW NORMAL LEVELS. EXPECTING A MUCH COOLER
WEEKEND WITH TEMPERATURES FROM THE MID 60S ON SATURDAY...TO LOW
70S ON SUNDAY.

A WEAK SHORTWAVE IS PROGGED TO DROP THROUGH THE UPPER FLOW SOMETIME
MONDAY BRINGING ANOTHER FRONT. THE WEAKNESS OF THE SYSTEM AND THE
DRYNESS OF THE AIR IN PLACE BRINGING INTO QUESTION HOW MUCH PCPN MAY
ACCOMPANY THE FRONT...SO KEPT MINIMAL POPS ATTM. THE SECOND
ANTICYCLONE FOLLOWS TUE INTO WEDNESDAY FOR YET MORE DRY WEATHER.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
ARRIVAL OF A POTENT COLD FRONT IN BFD SHOULD BE LATE THIS
AFTN...AND INTO THE SERN TERMINALS BY MIDNIGHT. HOWEVER...THE MAIN
TIMING OF STORMS SHOULD BE ABOUT 3-4 HRS AHEAD OF THIS TIME. THESE
STORMS ARE INTO BFD AND WILL EXIT THE LOWER SUSQ VALLEY ABOUT 00Z-
01Z. EXPECT THIS BOUNDARY TO BE CONVECTIVELY ACTIVE AND RELATIVELY
WELL-ORGANIZED AS IT CROSSES THE AIRSPACE...WITH THE POTENTIAL
FOR STRONG TO SEVERE TSTORM WIND GUSTS AND BRIEF IFR VSBY/CIG
REDUCTIONS.

COOLER AND DRIER AIR WILL BEGIN TO WORK IN BEHIND THE COLD FRONT
TONIGHT. HOWEVER...LINGERING LOW LEVEL MOISTURE FORCED TO ASCEND
THE ALLEGHENY MTNS WILL PROBABLY PRODUCE SOME IFR CIGS AT BFD AND
JST. SHORT BUT INTENSE CONVECTION IS POSSIBLE ON FRI - MAINLY IN
THE AFTN AS THE COLDEST AIR ALOFT CROSSES THE AREA. THE MOST
LIKELY TERMINALS WHICH MIGHT SEE SOME IMPACT WILL BE JST AND BFD.
WINDS WILL MOST LIKELY PICK UP AND GUST INTO THE 20-25KT RANGE IN
THE AFTN.

OUTLOOK...
SAT...NO SIG WX EXPECTED.
SUN...PATCHY AM FOG POSSIBLE...OTHERWISE VFR.
SUN PM-MON AM...ISOLD SHRA POSS.
MON PM...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/DEVOIR
NEAR TERM...DANGELO
SHORT TERM...DANGELO/DEVOIR
LONG TERM...CERU
AVIATION...DANGELO/FITZGERALD
Hazardous weather outlook, Sep 12, 12:39 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1239 PM EDT THU SEP 12 2013

PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-131645-
MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1239 PM EDT THU SEP 12 2013

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

BRIEF HEAVY RAIN MAY CREATE MINOR FLOODING IN AREAS WHICH RECEIVED
HEAVY RAIN ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-131645-
WARREN-
1239 PM EDT THU SEP 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 12, 1:39 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
139 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     1 ENE BRIDGEPORT        40.98N  78.54W
09/12/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES BLOCKING CURWENSVILLE GRAMPIAN HIGHWAY

&&

EVENT NUMBER CTP1300410

TYBURSKI
Special weather statement, Sep 12, 1:52 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT THU SEP 12 2013

PAZ006-011-012-121830-
CAMERON PA-NORTHERN CLINTON PA-POTTER PA-
152 PM EDT THU SEP 12 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLINTON...
NORTHEASTERN CAMERON AND SOUTHERN POTTER COUNTIES...

AT 150 PM EDT...A STRONG THUNDERSTORM WAS NEAR EMPORIUM...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT AUSTIN...WHARTON...CROSS
FORK AND CHERRY SPRINGS STATE PARK.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI DENTON SKI AREA.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
120.

LAT...LON 4181 7779 4144 7768 4147 7825 4160 7831
      4162 7825 4162 7821 4164 7820

FORECASTER: CERU
Local storm report, Sep 12, 1:57 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
157 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     1 ENE BRIDGEPORT        40.98N  78.54W
09/12/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES BLOCKING CURWENSVILLE GRAMPIAN HIGHWAY

0130 PM     TSTM WND DMG     1 SE BRIDGEPORT         40.97N  78.54W
09/12/2013                   CLEARFIELD         PA   FIRE DEPT/RESCUE

            TREES DOWN ALONG WINDY HILL ROAD

0135 PM     TSTM WND DMG     1 S KREBS               40.97N  78.41W
09/12/2013                   CLEARFIELD         PA   FIRE DEPT/RESCUE

            WIRES DOWN ON OLD ERIE PIKE

0145 PM     TSTM WND DMG     1 NNW MADERA            40.84N  78.44W
09/12/2013                   CLEARFIELD         PA   FIRE DEPT/RESCUE

            WIRES DOWN ACROSS SPRUCE STREET

0151 PM     TSTM WND DMG     BIGLER                  40.98N  78.31W
09/12/2013                   CLEARFIELD         PA   FIRE DEPT/RESCUE

            WIRES DOWN ON BIGLER ROAD

&&

EVENT NUMBER CTP1300410 CTP1300411 CTP1300412 CTP1300414 CTP1300413

TYBURSKI
Special weather statement, Sep 12, 2:27 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT THU SEP 12 2013

PAZ006-037-041-121915-
NORTHERN LYCOMING PA-POTTER PA-TIOGA PA-
227 PM EDT THU SEP 12 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LYCOMING...
SOUTHEASTERN POTTER AND TIOGA COUNTIES...

AT 223 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHERRY SPRINGS STATE
PARK...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT LEETONIA...
LEONARD HARRISON STATE PARK...WELLSBORO...KEENEYVILLE AND MANSFIELD.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI DENTON SKI AREA AND
MANSFIELD UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.

LAT...LON 4198 7691 4161 7687 4160 7682 4157 7681
      4150 7778 4174 7793 4201 7749 4200 7693

FORECASTER: CERU
Local storm report, Sep 12, 2:35 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     1 ENE LYONSTOWN         40.94N  77.73W
09/12/2013                   CENTRE             PA   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN ON JACKSONVILLE ROAD

&&

EVENT NUMBER CTP1300415

TYBURSKI
Special weather statement, Sep 12, 2:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT THU SEP 12 2013

PAZ019-026>028-049-050-056-057-121930-
DAUPHIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
SOUTHERN CENTRE PA-UNION PA-
235 PM EDT THU SEP 12 2013

...STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN...NORTHEASTERN
HUNTINGDON...NORTHERN PERRY...NORTHWESTERN DAUPHIN...SNYDER...
SOUTHEASTERN CENTRE AND SOUTHERN UNION COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CENTRE...
DAUPHIN...HUNTINGDON...JUNIATA...MIFFLIN...PERRY...SNYDER AND UNION
COUNTIES AT 232 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
22/522...ROUTE 209...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE
ROAD 45.

LAT...LON 4074 7779 4097 7692 4067 7691 4063 7695
      4061 7693 4061 7691 4044 7690 4040 7777

FORECASTER: CERU

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:21 PM EDTSpecial Weather StatementCTPPotter24 min
Sep 11, 8:59 PM EDTSpecial Weather StatementCTPPotter61 min
Sep 12, 9:59 AM EDTSpecial Weather StatementCTPLancaster, York31 min
Sep 12, 12:47 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield43 min
Sep 12, 12:57 PM EDTSpecial Weather StatementCTPPotter33 min
Sep 12, 1:03 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter57 min
Sep 12, 1:17 PM EDTSpecial Weather StatementCTPCameron, Elk43 min
Sep 12, 1:27 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon48 min
Sep 12, 1:52 PM EDTSpecial Weather StatementCTPPotter38 min
Sep 12, 2:00 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clinton, Lycoming, Union60 min
Sep 12, 2:27 PM EDTSpecial Weather StatementCTPPotter, Tioga48 min
Sep 12, 2:35 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Snyder55 min
Sep 12, 2:56 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Columbia, Lycoming, Montour, Northumberland and 4 more64 min
Sep 12, 3:28 PM EDTSevere Thunderstorm WarningCTPColumbia, Cumberland, Dauphin, Franklin, Juniata, Lancaster and 8 more47 min
Sep 12, 3:34 PM EDTSpecial Weather StatementCTPLancaster56 min
Sep 12, 3:38 PM EDTSevere Thunderstorm WarningCTPLancaster, York67 min
Sep 12, 3:51 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Lancaster, York84 min
Sep 12, 4:02 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Sullivan58 min
Sep 12, 4:08 PM EDTSevere Thunderstorm WarningCTPColumbia, Cumberland, Dauphin, Lancaster, Lebanon, Montour and 4 more52 min
Sep 12, 4:43 PM EDTSevere Thunderstorm WarningCTPLancaster, York77 min
Sep 12, 4:59 PM EDTSevere Thunderstorm WarningCTPSchuylkill31 min
Sep 12, 5:09 PM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon, York3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.